Alert archive / Montana / Special Weather Statements in 2011
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Aug 9, 2011, 1:39 PM MDT for Flathead County, Montana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2011, 1:39 PM MDT (19:39 UTC)
- Expired
- Aug 9, 2011, 2:30 PM MDT
- In force
- 51 min
- Issued by
- NWS Missoula, MT
County Flathead County, MT
The radar
The Missoula radar (KMSX), 121 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2592 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
884 WWUS85 KMSO 091939 SPSMSO SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 139 PM MDT TUE AUG 9 2011 MTZ001>003-092030- FLATHEAD/MISSION VALLEYS-KOOTENAI/CABINET REGION-WEST GLACIER/BOB MARSHALL REGION- 139 PM MDT TUE AUG 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLATHEAD AND NORTHERN LAKE COUNTIES UNTIL 230 PM MDT... AT 136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF KALISPELL...MOVING SOUTHEAST AT 25 MPH. WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KALISPELL... EVERGREEN...BIGFORK...WOODS BAY...CRESTON...SOMERS AND LAKESIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4808 11384 4788 11407 4821 11459 4835 11443 TIME...MOT...LOC 1939Z 309DEG 21KT 4822 11440 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 9, 9:32 AM MDT, 4 hours 7 minutes earlier.
Area forecast discussion, Aug 9, 9:32 AM MDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 932 AM MDT TUE AUG 9 2011 .UPDATE...ADDED ISOLATED THUNDERSTORMS TO MISSOULA VALLEY AND INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS FROM NORTHERN SAPPHIRE MOUNTAINS EASTWARD TO DRUMMOND FOR THIS AFTERNOON. && .DISCUSSION...DESPITE A WEAK RIDGE OF HIGH PRESSURE DEVELOPING...THE ATMOSPHERE WILL BECOME FAIRLY UNSTABLE THIS AFTERNOON ACROSS MUCH OF WEST CENTRAL MONTANA FROM ABOUT MISSOULA SOUTH AND EASTWARD TO CONTINENTAL DIVIDE...AND LEMHI COUNTY. WE HAVE UPDATED THE FORECAST TO INTRODUCE ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS IN THE MISSOULA VALLEY AND INCREASED THE CHANCE OF SHOWERS EAST OF MISSOULA TO DRUMMOND. THE MAIN IMPACTS FROM THE SHOWERS SHOULD BE TO ONGOING HAY HARVEST...ROAD CONSTRUCTION AND OUTSIDE EVENTS DUE TO GUSTY WIND POTENTIAL. && .AVIATION...CONDITIONS ACROSS LEMHI COUNTY HAVE STABILIZED WITH SHOWERS DISSIPATING AND SHIFTING TO THE EAST. ALL TERMINALS...KBTM...KPGI...KMSO...KSMN...SHOULD EXPERIENCE A WINDOW OF PLEASANT FLYING CONDITIONS LATE MORNING INTO EARLY AFTERNOON BEFORE THE ATMOSPHERE DESTABILIZES. THUNDERSTORMS ACCOMPANIED BY GUSTY ERRATIC WINDS ARE ONCE AGAIN POSSIBLE...PARTICULARLY AT KBTM AND KSMN TERMINALS AFTER 09/2100Z. THUNDERSTORMS SHOULD DIMINISH AFTER SUNSET. && NOTE: FLOOD WATCHES...WARNINGS AND ADVISORIES WILL NOT BE LISTED BELOW. .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...BAUCK LONG TERM....MSJ AVIATION...BAUCK
In the hours before
Special weather statement, Aug 9, 1:39 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 139 PM MDT TUE AUG 9 2011 MTZ001>003-092030- FLATHEAD/MISSION VALLEYS-KOOTENAI/CABINET REGION-WEST GLACIER/BOB MARSHALL REGION- 139 PM MDT TUE AUG 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLATHEAD AND NORTHERN LAKE COUNTIES UNTIL 230 PM MDT... AT 136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF KALISPELL...MOVING SOUTHEAST AT 25 MPH. WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KALISPELL... EVERGREEN...BIGFORK...WOODS BAY...CRESTON...SOMERS AND LAKESIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4808 11384 4788 11407 4821 11459 4835 11443 TIME...MOT...LOC 1939Z 309DEG 21KT 4822 11440
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:52 PM MDT | Special Weather Statement | MSO | Lake | 53 min |
Nearby
Special Weather Statements in Montana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.